A 6-year-old girl from Allen, Texas was recently rushed to the emergency room after she tried harming herself. The girl’s parents declared that their daughter had vivid hallucinations and attempted to commit suicide shortly after taking Tamiflu.
Tamiflu Psychosis Affects One Percent of Patients
According to the girl’s parents, the infant had a rather nasty case of the flu and, at the doctor’s indication, she was treated with Tamiflu, a widely-used flu reliever.
Shortly after taking the flu medicine, the girl began to exhibit unusual behavior. The father, who wished to remain anonymous, told the ER doctors, that when the girl’s mother went upstairs to check on her, she found out that the girl pulled the desk in front of the bedroom window and was about to jump.
Fortunately, the mother grabbed her in time. The girl was rushed to the nearby emergency room where she was treated by Dr. Glenn Hardesty. After a close examination, the physician informed the parents that their daughter is suffering from psychosis, a rare side-effect observed in Tamiflu.
In fact, according to Hardesty, this Tamiflu side-effect can only be observed in approximately one percent of all patients who use this common flu reliever. Currently, the six-year-old is still at the hospital, and she’s responding well to treatment.
As for the parents, the father declared that he was not aware that Tamiflu had such a violent side-effect and that, from now on, he will read the indications more closely.
Prompted by the event which nearly ended in tragedy, the girl’s parents are now looking to raise awareness among the parents regarding medication. The father went on to say that even if a side-effect’s incidence is listed as being far-fetched, parents should always be on their guard and rush their children to the emergency room if other symptoms resurface.
Image source: Wikipedia